The Difficult Nature of Heroin Detoxification
Many people find it quite difficult to “kick” heroin because the withdrawal symptoms are severe. Those that have been through the process report the same experiences: aches, pains (especially in the legs), extreme flu-like symptoms, stomach cramps, extreme craving to use heroin, sweating, excessive mucous production (runny nose), depression, diarrhea, low blood pressure and irritability. It’s no wonder why many people find themselves continuously using heroin: the withdrawal symptoms make you feel like you’re going to die. Due to the severity of withdrawals, it is prudent to seek out a heroin detox center rather than attempting to manage the symptoms on your own, as a detox center can provide a comfortable environment and professional management of your symptoms to ensure a more tolerable detox experience. Additionally, seeking out a heroin rehab to manage your detox will allow you to begin to address the underlying causes of addiction through counseling, helping you to begin the recovery process and start your sobriety on the right foot.